MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Catalog Number RONYX22534UX
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An attempt was made to use one resolute onyx drug eluting stent to treat a highly calcified <(>&<)> highly tortuous lesion in the mid rca.There was no resistance noted while removing the device from the hoop.The device was inspected before use with no issues noted.The lesion was pre-dilated.It was reported that the device failed to cross the lesion and the hypotube kinked while attempting to cross the lesion.It was subsequently reported that another resolute onyx had a lifted strut when pulled back into the guide catheter at an acute angle.No patient injury is reported.
 
Additional Manufacturer Narrative
The target lesion was highly stenosed.Resistance was noted while advancing the device to the lesion.Excessive force was used.The device failed to cross the lesion.The resolute onyx that had the lifted strut got caught on the tip of the guide catheter when being pulled back out of the patient.The procedure was completed with 2 other resolute onyx stents (2.25 x 18mm onyx <(>&<)> 2.25 x 12mm onyx).If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8256707
Report Number9612164-2019-00214
Device Sequence Number1960118
Product Code NIQ
UDI-Device Identifier00643169556768
UDI-Public00643169556768
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/04/2020
Device Catalogue NumberRONYX22534UX
Device Lot Number0009065813
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/18/2018
Supplement Date Received by Manufacturer01/18/2019
Initial Report FDA Received Date01/17/2019
Supplement Report FDA Received Date02/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1